Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 24, 2018, 8:47 PM EDT for Middlesex County, New Jersey. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 8:47 PM EDT (00:47 UTC)
- Expired
- Jun 24, 2018, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 63 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.0
The text
As transmitted.
186
WWUS81 KPHI 250047
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
847 PM EDT SUN JUN 24 2018
NJZ010-012-013-250115-
Western Monmouth-Somerset-Middlesex-
847 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...
MIDDLESEX AND NORTH CENTRAL MONMOUTH COUNTIES...
At 847 PM EDT, a strong thunderstorm was located over Somerset, or
near New Brunswick, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, Old Bridge, East
Brunswick, South Brunswick, Sayreville, North Brunswick, Carteret,
Middlesex, Bound Brook, Manville, Matawan, Millstone, Colonia,
Brownville, Dayton, North Brunswick Township and Kendall Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4041 7409 4036 7456 4055 7462 4060 7443
4061 7431 4059 7428 4060 7421 4056 7421
4055 7425 4050 7426 4050 7428 4047 7427
4044 7420 4046 7418 4044 7410
TIME...MOT...LOC 0047Z 257DEG 23KT 4048 7451
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 24, 5:19 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 24, 5:19 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 519 PM EDT Sun Jun 24 2018 .SYNOPSIS... A cold front will move through the area tonight. High pressure builds in from Canada on Monday and then shifts offshore late Tuesday into Wednesday. A warm front is forecast to move in from the southwest Wednesday night before a cold front arrives Thursday afternoon and night. Expansive high pressure builds across the eastern U.S. next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... An upper-level trough will continue to amplify across the Northeast and northern Mid-Atlantic regions through this evening. An upper air analysis, as of 20z, placed a short wave over central Pennsylvania which is very near the base of the incoming upper-level trough. A mesoscale analysis indicates MLCAPE is around 1000 J/KG across the area, and there is 30-45 knots of westerly effective bulk shear. Given the shear profiles, convection is tending to organize into small clusters or broken lines to our west and southwest. Our main convective chance looks to stem from the ongoing thunderstorms now moving out of central Pennsylvania. Ahead of this convection, there is 500-900 J/KG of DCAPE which indicates downdraft strength. As a result, more organized and stronger convection will be capable of producing locally strong wind gusts. An isolated severe thunderstorm is possible with a damaging wind gust the main threat. Otherwise, stronger convection across northeast Virginia so far looks to mostly pass just south of our Maryland and Delaware zones. Meanwhile, a defined sea breeze front is located across far eastern New Jersey where the surface winds are backed to more southerly. The hourly temperature, dew point and PoP grids were adjusted some based on the latest observations and trends. Otherwise, a short wave is forecast to be off the coast by 09z. In addition, a cold front will track across the forecast area this evening. The combination will lead to some showers and thunderstorms through about 06z. Highest PoPs continue across the Lehigh Valley and Pocono regions. Elsewhere PoPs are tied to more scattered activity. Southwest winds, locally gusty at times, this evening will veer to the northwest and diminish some overnight behind the cold front. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Plenty of sunshine is expected Monday. There really isn't much cool air behind the front for us. Generally speaking, we will be below today's high temps, but only by about 5 degrees. Dewpoints will be lower by about 10 degrees, so that will be more noticeable. Should be a NW breeze in the morning, but the gradient is forecast to relax in the afternoon. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Monday night through Tuesday night...High pressure builds southeastward from Canada Monday night and eventually moves offshore by Tuesday night. This surface high and upper ridging will keep us dry. An onshore component to the flow will modify this Canadian airmass a bit, resulting in temperatures that are a few degrees below normal for late June. Wednesday through Thursday night...Low pressure is forecast to move through the Great Lakes region Wednesday and then pass to our north across the Saint Lawrence Valley on Thursday. A cold front associated with this system will approach from the Ohio Valley/central Appalachians late Wednesday night before moving through the forecast area sometime on Thursday (most likely afternoon or evening). With a very dry airmass initially in place and lift still upstream of our area on Wednesday, there is hope that most of the day will remain dry. Upstream convection focused along a warm front/pre-frontal trough during peak heating Wednesday afternoon should eventually move into the forecast area at night. Chances for showers and storms will extend into Thursday with the arrival of the cold front. Friday through Sunday...A strong upper ridge and surface high initially centered over the northern Gulf Coast/Mid South regions is forecast to expand northeastward and amplify over the eastern CONUS. The heat looks to build into the area through the weekend and may even persist beyond the long-term period heading into the 4th of July holiday week. The magnitude of this upcoming heatwave is still uncertain and will depend on how strength and position of the high as we our forecast area may reside near the eastern periphery of the core of the excessive heat. Due to some uncertainty in the details, stayed close to Superblend for temperatures, resulting in highs in the mid 90s next weekend. Given a weak enough background gradient flow and SSTs 25 degrees cooler than inland highs, a sea-breeze front should provide some relief from the heat near the coast each afternoon. A prominent subsidence inversion should cap any convective activity at least for Friday and Saturday. Some of the models show the cap being broken on Sunday owing to the arrival of a weak shortwave disturbance and dewpoints rising into the 70s. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through tonight...VFR. However, temporary IFR/MVFR conditions in any heavier shower or thunderstorm through this evening. A TEMPO group highlights the thunder timing, and this will be adjusted through early this evening based on trends. Southwest winds 10-15 knots, becoming northwest 5-10 knots later this evening. Monday...VFR. Northwest winds 8-15 knots. Outlook... Monday night and Tuesday...VFR with light winds. Forecast confidence: High. Wednesday...Predominately VFR with showers and thunderstorms most likely staying to the west of the terminals during the day. S winds increases to around 10 kt with gusts up to 20 kt. Forecast confidence: Moderate. Wednesday night through Thursday night...Sub-VFR possible with showers and thunderstorms likely moving in. Conditions will improve sometime late Thursday afternoon or Thursday night in wake of a cold fropa. S winds 1o to 15 kt Wednesday night become SW during the day Thursday, then NW Thursday night behind the cold front. Gusts around 20 kt are possible. Forecast confidence: Low. Friday...VFR. NW winds 5-10 kt. Forecast confidence: High. && .MARINE... Tonight...Southwest winds around 10 kts gradually becoming northwest 10-15 kts with gusts around 20 kts after midnight. Seas 2-4 ft. Sub- SCA conditions. Monday...Northwest winds 10-15 kts with gusts up to 20 kts in the morning, diminishing to around 10 kts in the afternoon. Sub-SCA conditions. Outlook... Monday night...Strong pressure rises will be accompanied by a NEly wind surge down the coast that could peak above 20 kt and possible near the 25 kt SCA threshold. Tuesday and Tuesday night...Winds and seas below SCA criteria. Wednesday and Thursday...S winds will strengthen to 15-20 kt. Deeper mixing on land would favor higher gusts to 25 kt or higher in nearshore areas. However, seas may build to 5 ft farther offshore. Either way, a SCA will likely be required. Thursday night and Friday...Winds and seas below SCA criteria. Rip Currents... Through this evening...South-southwest winds 10-15 mph, wave heights 2-4 feet, and a dominant southeasterly swell period 6-7 seconds yields a low risk for the development of dangerous rip currents for the DE and NJ beaches. Monday...The outlook is for a low risk for the development of dangerous rip currents. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Klein Near Term...Gorse/Kruzdlo Short Term...Kruzdlo Long Term...Klein Aviation...Gorse/Klein Marine...Klein/Kruzdlo
Hazardous weather outlook, Jun 24, 3:53 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 353 PM EDT Sun Jun 24 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-252000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 353 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot conditions looks to return to the region Friday into next weekend. Heat indices around 100 degrees are possible for the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-252000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 353 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-252000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 353 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 24, 7:42 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 742 PM EDT SUN JUN 24 2018 NJZ012-013-250015- Western Monmouth-Middlesex- 742 PM EDT SUN JUN 24 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MIDDLESEX AND CENTRAL MONMOUTH COUNTIES... At 742 PM EDT, a cluster of strong thunderstorms was over Manalapan, or 13 miles south of New Brunswick, moving east at 25 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Old Bridge, Marlboro, Manalapan, Matawan, Jamesburg, Roosevelt, Adelphia, Yorketown, East Freehold, Whittingham, Robertsville, Morganville, West Freehold, Clearbrook Park, Brownville, Twin Rivers, Freehold, Englishtown, Concordia and Strathmore. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4022 7447 4033 7450 4042 7422 4021 7417 TIME...MOT...LOC 2342Z 266DEG 21KT 4029 7440 MPS
Special weather statement, Jun 24, 7:56 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
756 PM EDT SUN JUN 24 2018
NJZ018-019-250030-
Northwestern Burlington-Camden-
756 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN
AND NORTHWESTERN BURLINGTON COUNTIES...
At 756 PM EDT, a cluster of strong thunderstorms was over Tacony, or
near Philadelphia, moving east at 35 mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Camden, Gloucester City, Cherry Hill, Evesham, Mount Laurel,
Willingboro, Lumberton, Burlington, Bristol, Mount Holly, Riverside,
Palmyra, Beverly, Audubon Park, Ramblewood, Barclay-Kingston, Cherry
Hill Mall, Golden Triangle, Marlton and Jacksonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4009 7471 3983 7486 3991 7513 3996 7513
3998 7508 4002 7504 4002 7501 4007 7494
4008 7487 4011 7483
TIME...MOT...LOC 2356Z 286DEG 29KT 4004 7505
MPSSpecial weather statement, Jun 24, 8:05 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 805 PM EDT SUN JUN 24 2018 DEZ001-002-MDZ012-015-020-250030- Kent-New Castle-Queen Anne's-Kent-Caroline- 805 PM EDT SUN JUN 24 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW CASTLE...NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN CAROLINE AND KENT COUNTIES... At 804 PM EDT, a cluster of strong thunderstorms was over Chestertown, or 11 miles north of Centerville, moving east at 35 mph. Winds up to 50 mph are possible with this storm. Locations impacted include... Centerville, Chestertown, Centreville, Church Hill, Millington, Sudlersville, Goldsboro, Hartly, Old Town, Morgnec, Delaney Corner, Crumpton, Sandtown, Langford, Starkey Corner, Massey, Carville, Kennedyville, Hope and Galena. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3905 7617 3936 7612 3934 7569 3899 7570 TIME...MOT...LOC 0004Z 277DEG 30KT 3920 7605 MPS
Special weather statement, Jun 24, 8:06 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
806 PM EDT SUN JUN 24 2018
NJZ008>010-250045-
Morris-Hunterdon-Somerset-
806 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORRIS...
NORTHEASTERN HUNTERDON AND NORTHWESTERN SOMERSET COUNTIES...
At 806 PM EDT, a cluster of strong thunderstorms was over Annandale,
or 15 miles northwest of Somerville, moving east at 20 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Somerville, Bridgewater, Bound Brook, Manville, Mendham, High Bridge,
Clinton, Peapack And Gladstone, Glen Gardner, Chester, Hampton,
Lebanon, Califon, Far Hills, Annandale, Martinsville, White House
Station, Basking Ridge, Long Valley and Bernardsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 7495 4071 7498 4075 7493 4080 7455
4053 7453
TIME...MOT...LOC 0006Z 265DEG 19KT 4066 7488
MPSSpecial weather statement, Jun 24, 8:22 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
822 PM EDT SUN JUN 24 2018
DEZ002-MDZ012-015-019-020-250045-
Kent-Queen Anne's-Talbot-Kent-Caroline-
822 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT...
NORTHEASTERN TALBOT...CENTRAL QUEEN ANNE'S...CAROLINE AND
NORTHEASTERN KENT COUNTIES...
At 821 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Crumpton to near Sudlersville to
Starr to Grasonville. Movement was southeast at 40 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Easton, Denton, Harrington, Greensboro, Oakland, Ridgely, Preston,
Millington, Sudlersville, Goldsboro, Queen Anne, Hartly, Grasonville,
Starr, Copperville, Jumptown, Hazlettville, Sandtown, Tanyard and
Harmony.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3894 7633 3903 7604 3917 7590 3934 7594
3908 7559 3893 7556 3883 7567 3883 7572
3879 7572 3869 7599 3884 7620 3890 7620
3891 7625 3891 7621 3895 7621 3894 7626
3892 7626 3894 7627 3892 7630
TIME...MOT...LOC 0021Z 312DEG 36KT 3923 7588 3914 7585 3900 7600 3894
7620
MPSSpecial weather statement, Jun 24, 8:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
847 PM EDT SUN JUN 24 2018
NJZ010-012-013-250115-
Western Monmouth-Somerset-Middlesex-
847 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...
MIDDLESEX AND NORTH CENTRAL MONMOUTH COUNTIES...
At 847 PM EDT, a strong thunderstorm was located over Somerset, or
near New Brunswick, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, Old Bridge, East
Brunswick, South Brunswick, Sayreville, North Brunswick, Carteret,
Middlesex, Bound Brook, Manville, Matawan, Millstone, Colonia,
Brownville, Dayton, North Brunswick Township and Kendall Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4041 7409 4036 7456 4055 7462 4060 7443
4061 7431 4059 7428 4060 7421 4056 7421
4055 7425 4050 7426 4050 7428 4047 7427
4044 7420 4046 7418 4044 7410
TIME...MOT...LOC 0047Z 257DEG 23KT 4048 7451
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:06 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 39 min |
| Jun 24, 8:30 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 45 min |
| Jun 24, 8:05 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 25 min |
| Jun 24, 8:22 PM EDT | Special Weather Statement | PHI | Caroline | 23 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.